MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: sseb-1.7-115-8.Related reports: mfg reference # 1820334-2019-01448.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a sialendoscopy procedure to remove salivary gland stones, the salivary stone extractor basket broke under pressure.The basket was "being used heavily for removing the stone" from the patient before it broke.Another salivary stone extractor basket was opened to complete the procedure.As reported, no adverse effects were experienced by the patient due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation - evaluation.A review of documentation including the complaint history, device history record, instructions for use, manufacturing instructions and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, a physical examination of the device not conducted.However, a document-based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of the device history record showed no nonconformances in lot 9548126 that could have contributed to the failure of the device.It should be noted that there have been no other complaints reported for this lot number.There is no evidence to suggest that nonconforming exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution.Enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.It was reported that the complaint device, ¿was used heavily for removing the stone and broke under pressure.¿ it appears likely that the device broke from stresses placed on it during use.Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8692591
Report Number1820334-2019-01449
Device Sequence Number1655540
Product Code GCJ
UDI-Device Identifier00827002237971
UDI-Public(01)00827002237971(17)220225(10)9548126
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model NumberN/A
Device Catalogue NumberSSEB-1.5-115-10
Device Lot Number9548126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR